Alert archive / New Jersey / Flash Flood Warnings in 1999
Flash Flood Warning 35, NWS New York, NY
NWS New York, NY issued this flash flood warning at Aug 14, 1999, 8:12 PM EDT for Bergen County, New Jersey; Rockland County, New York. It was in force for 93 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 14, 1999, 8:12 PM EDT (00:12 UTC)
- Expired
- Aug 14, 1999, 9:45 PM EDT
- In force
- 93 min
- Issued by
- NWS New York, NY
- Area
- Whole counties
Counties Bergen County, NJ, Rockland County, NY
The radar
The Brookhaven radar (KOKX), 102 km from the middle of the area, began a volume at 00:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Brookhaven, NY (KOKX), launched 00:00Z, 0.2 hours before the alert went out and 102 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 734 J/kg
- Mixed-layer CIN
- -50 J/kg
- Mixed-layer LCL
- 812 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 57 m²/s²
- 0-3 km storm-relative helicity
- 74 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KOKX 150018 COR FFWNYC NJC003-NYC087-150145- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE NEW YORK NY 812 PM EDT SAT AUG 14 1999 THE NATIONAL WEATHER SERVICE IN UPTON NY HAS ISSUED A * FLASH FLOOD WARNING FOR... NORTHERN BERGEN COUNTY IN NEW JERSEY THIS INCLUDES THE CITIES OF...RAMSEY...WESTWOOD ROCKLAND COUNTY IN NEW YORK THIS INCLUDES THE CITIES OF...AIRMONT...CHESTNUT RIDGE... HILLCREST...MONSEY...MOUNT IVY...NANUET...PEARL RIVER...SPRING VALLEY...TAPPAN...VALLEY COTTAGE * UNTIL 945 PM EDT * AT 803 PM EDT...WEATHER SERVICE DOPPLER RADAR INDICATED VERY HEAVY RAIN HAS FALLEN ACROSS NORTHERN BERGEN AND SOUTH ROCKLAND COUNTIES DURING THE LAST COUPLE OF HOURS. HOURLY ESTIMATES ARE CURRENTLY RANGING BETWEEN 2 AND 3 INCHES PER HOUR. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. MOVE TO HIGHER GROUND. A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY AUTOMOBILE. IF YOUR VEHICLE STALLS, ABANDON IT IMMEDIATELY AND SEEK HIGHER GROUND. TO REPORT SEVERE WEATHER HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN UPTON NY. .END/STALKER
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before this flash flood warning went out at Aug 14, 8:00 PM EDT, 12 minutes earlier.
Area forecast discussion, Aug 14, 8:00 PM EDT, 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NEW YORK NY 800 PM EDT SAT AUG 14 1999 WL ISSUE EVENING PACKAGE SHORTLY AS SVR TSTM WATCH HAS EXPIRED. AGR THERE IS STILL A CHC OF SVR ACTIVITY AND WL MONjITOR CLOSELY NEXT HR OR TWO. WRKZFP AVBL ATTM. .NYC/OKX...SCA ALL WTRS...ANZ330-335-338-350-353-355. RS
In the hours before
Local storm report, Aug 14, 4:07 PM EDT, 4 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
407 PM EDT SAT AUG 14 1999
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0337 PM MONTGOMERY NY WIND DAMAGE
08/14/99 ORANGE WIND DAMAGE - TREES DOWNLocal storm report, Aug 14, 6:35 PM EDT, 1 hour 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
635 PM EDT SAT AUG 14 1999
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0337 PM MONTGOMERY NY WIND DAMAGE
08/14/99 ORANGE WIND DAMAGE - TREES DOWN
0355 PM MONTGOMERY NY
08/14/99 ORANGE GUSTNADO REPORTED BY
RESIDENT - TORE DOWN CHAIN
LINK FENCES
0548 PM MAHOPAC NY WIND DAMAGE
08/14/99 PUTNAM SEVERAL TREES DOWN
0615 PM SOMERS NY WIND DAMAGE
08/14/99 WESTCHESTER SEVERAL TREES DOWNED IN
SOMERS, NORTH SALEM AND
LEWISBOROLocal storm report, Aug 14, 6:35 PM EDT, 1 hour 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
635 PM EDT SAT AUG 14 1999
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0337 PM MONTGOMERY NY WIND DAMAGE
08/14/99 ORANGE WIND DAMAGE - TREES DOWN
0355 PM MONTGOMERY NY
08/14/99 ORANGE GUSTNADO REPORTED BY
RESIDENT - TORE DOWN CHAIN
LINK FENCES
0548 PM MAHOPAC NY WIND DAMAGE
08/14/99 PUTNAM SEVERAL TREES DOWN
0615 PM SOMERS NY WIND DAMAGE
08/14/99 WESTCHESTER SEVERAL TREES DOWNED IN
SOMERS, NORTH SALEM AND
LEWISBORONearby
Flash Flood Warnings in New Jersey, 1999Flash Flood Warnings in New York, 1999Every flash flood warning in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.